Alert archive / Alabama / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 23, 2006, 3:53 AM CDT for 25 counties in Alabama. It took effect at Oct 23, 2006, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2006, 3:53 AM CDT (08:53 UTC)
- In effect from
- Oct 23, 2006, 11:00 AM CDT
- Expired
- Oct 23, 2006, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 25 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 230853 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 353 AM CDT MON OCT 23 2006 ...DRY AND BREEZY CONDITIONS WILL LEAD TO POTENTIALLY HAZARDOUS BURNING CONDITIONS TODAY... .MUCH DRIER AIR WILL MOVE INTO CENTRAL ALABAMA TODAY. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE 25 TO 30 PERCENT RANGE WITH WINDS SUSTAINED AT OR ABOVE 10 MPH. WHILE RECENT RAINFALL HAS HELPED EASE THE DRY CONDITIONS...CRITICAL KBDI VALUES ARE STILL BEING MET ACROSS EAST CENTRAL AND PARTS OF SOUTH CENTRAL ALABAMA. ALZ017>021-026>029-033-035>038-040>050-232300- /O.UPG.KBMX.FW.A.0001.061023T1700Z-061024T0000Z/ /O.NEW.KBMX.FW.W.0005.061023T1600Z-061023T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 353 AM CDT MON OCT 23 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 22, 11:56 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 22, 11:56 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1156 PM CDT SUN OCT 22 2006 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION...SATELLITE IMAGERY STILL SHOWS SOME COLD STRATO-CU CLOUDS ACROSS PORTIONS OF THE FORECAST AREA. THEY HAVE BEEN SLOW TO ERODE...ESPECIALLY IN THE NORTHEAST. WILL ADJUST OVERNIGHT CLOUD COVER UP JUST A BIT. ALSO TWEAKED OVERNIGHT LOW TEMPERATURES BASED ON CURRENT OBSERVATIONS AND LATEST LAPS GUIDANCE. MANY LOCATIONS ARE FIVE PLUS DEGREES COLDER AT 00Z THAN 24 HOURS AGO. DEW POINTS ARE GENERALLY IN THE UPPER 40S TO NEAR 50 ACROSS THE AREA AND EXPECT THOSE TO DECLINE THROUGH THE NIGHT DUE TO COLD AIR ADVECTION. LOOKING TO TOMORROW NIGHT...THE COLDEST NIGHT POST FRONTAL. HAVE ISSUED A FREEZE WATCH FOR MUCH OF NORTH CENTRAL AND EAST CENTRAL ALABAMA. PLEASE SEE THE BHMNPWBMX AND THE HAZARDOUS WEATHER OUTLOOK FOR ADDITIONAL DETAILS. 80 && .AVIATION...DISCUSSION FOR 06Z TAFS. HIGH PRESSURE WILL PROVIDE CLEAR SKIES THROUGH THE NEXT 24 HOURS. ONLY ISSUE IS WINDS...WHICH MAY BECOME GUSTY BETWEEN 1700 AND 2200 UTC. /61/ && .FIRE WEATHER... NORTHWEST FLOW WILL BRING IN 25 TO 30 DEGREE DEWPOINTS FOR MONDAY. THIS WILL ALLOW FOR AFTERNOON HUMIDITIES ON MONDAY TO FALL INTO THE 25 TO 30 PERCENT RANGE. NORTHERLY WINDS ARE FORECAST BE AT OR ABOVE 10 MPH WITH KBDI OF 500 OR HIGHER ACROSS THE EAST AND PARTS OF SOUTH CENTRAL ALABAMA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON DUE TO THESE EXPECTED CONDITIONS. SEE BHMFWFBMX AND BHMRFWBMX FOR MORE INFORMATION. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR ALL OF EAST CENTRAL AND PARTS OF SOUTH CENTRAL ALABAMA. .FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR MUCH OF NORTH AND EAST CENTRAL ALABAMA. &&
Hazardous weather outlook, Oct 22, 7:03 PM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CDT SUN OCT 22 2006 ALZ011>015-017>050-240000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 703 PM CDT SUN OCT 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITIES...DRY GROUND CONDITIONS...AND WINDS AROUND 10 MPH WILL PROMOTE POTENTIALLY HAZARDOUS BURNING CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON. LOW TEMPERATURES ARE FORECAST TO DIP BELOW FREEZING ACROSS MANY AREAS OF NORTH CENTRAL ALABAMA EARLY TUESDAY MORNING. THE FREEZING CONDITIONS WILL OCCUR IN THE NORMALLY COLDER PROTECTED VALLEY LOCATIONS OF NORTH AND EAST CENTRAL ALABAMA...BUT GENERALLY WILL NOT AFFECT THE LARGER CITIES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:42 PM CDT | Freeze Watch | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 11 more | 18 hr |
| Oct 23, 4:42 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Oct 23, 1:29 PM CDT | Frost Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 12 more | 15 hr |
| Oct 23, 1:29 PM CDT | Freeze Warning | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 15 more | 15 hr |
Nearby
Red Flag Warnings in Alabama, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.